Lately I’ve been having a lot of trouble avoiding injecting through blood vessels. I don’t get it, I didn’t bleed at all for the first 2 months of injecting insulin, and now all of a sudden it’s like a 50/50 chance I bleed. It hasn’t been a big deal when I’m injecting Novolog because usually that’s only 1-3 units at a time, but the other day I guess I hit a vein while injecting my 12 units of Lantus and I went from 109 to 40 in 25 min - my new record low. I’m assuming a large chunk of the lantus went right into my bloodstream and that’s why it hit me so fast.
I usually inject into my inner thigh (where my endo suggested) or my hip. I’m fairly lean so I find it hard to inject into my stomach (I almost always get a big ol’ blood blister and then a nasty bruise). And I always try to pull the subcutaneous tissue up and pinch when I inject.
Any suggestions guys? I could use some tips if anyone’s had a similar experience!